Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 27, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 27, 2024, 3:41 PM CDT for Baylor County, Knox County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 27, 2024, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 2.75 in
Counties Baylor County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 14.9
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:22 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 27, 1:22 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
122 PM CDT Sat Apr 27 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 112 PM CDT Sat Apr 27 2024
Dangerous convective environment in place today and into tonight.
Storms have already fired out west with severe and tornado
warnings already issued this morning. A special balloon sounding
issued by the NSSL near Weatherford shows a concerning profile
with 2500 J/kg SBCAPE, 0-1km SRH near 25 kts, effective shear of
60 knots all indicative of a volatile air mass in place. A PDS
Tornado Watch has already been issued for western Oklahoma and
western north Texas with the expectation this will likely be
expanded eastward within the next several hours. Guidance has
trended a bit slower with the forward progression of supercell
thunderstorms, and the latest indication is central Oklahoma
should be impacted by dangerous supercell thundrestorms capable of
producing strong to violent tornadoes within the 3 PM to 9 PM time
frame.
Complicating this is the high potential for very heavy rainfall
which will quickly lead to flash flooding issues where these
storms set up. The WPC has issued a high risk of flash flooding
for parts of east-central Oklahoma, though it should be stressed
that there is uncertainty with the placement of this. Central and
southern Oklahoma are at risk of dangerous flash flooding issues.
Repeated rounds of thunderstorms are expected, and the public
should not let their guard down after a storm has passed.
Many public events are occurring today and with people out of the
office/school, there is a high concern in our office of people
being out on the roads or away from shelters. We urge those who
can to remain near a shelter today as the environment resembles
that of previous historic tornadic outbreaks. Please heed
warnings!
Thompson
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 112 PM CDT Sat Apr 27 2024
Thunderstorms should exit our forecast area tomorrow morning.
ADditional forecast details will be given with later packages.
&&
.AVIATION...
(18Z TAFS)
Issued at 1131 AM CDT Sat Apr 27 2024
Severe thunderstorms will continue to develop across western and
northern Oklahoma and western north Texas through the afternoon
with the potential for large hail and strong tornadoes. Recent
short-term guidance has suggested that storms will be arriving a
bit later into central Oklahoma (around 3-5 PM), and these storms
will also bring the threat of large hail and tornadoes
(potentially strong). Tonight, there is a high potential for
repeated thunderstorms with very heavy rainfall across parts of
central, southern, and southeastern Oklahoma. This activity could
exit our forecast area as early as 7-8 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 79 55 79 / 100 20 0 10
Hobart OK 56 80 51 81 / 70 0 0 10
Wichita Falls TX 59 81 56 83 / 100 10 0 0
Gage OK 50 77 46 81 / 10 10 10 10
Ponca City OK 60 79 49 77 / 100 40 10 10
Durant OK 63 77 61 82 / 90 90 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ004>008-010>013-
015>020-022>032-035-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ086-089-090.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...01Hazardous weather outlook, Apr 27, 2:57 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 257 AM CDT Sat Apr 27 2024 OKZ004>048-050>052-TXZ083>090-280800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 257 AM CDT Sat Apr 27 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE..Today and Tonight... .Thunderstorms... There is a moderate risk of severe thunderstorms today across a large portion of northern into central and southern Oklahoma and portions of western north Texas. An enhanced risk covers much of the remainder of western north Texas and Oklahoma. Multiple rounds of severe storms will be possible across the area today and tonight. Hail to the size of baseballs, damaging wind gusts of up to 80 mph and tornadoes, some of which could be strong, will all be possible. .Heavy Rainfall... Multiple rounds of thunderstorms will also result in a risk for flooding by late today and tonight particularly near and east of I-35. Fire Weather... Near critical fire weather conditions are possible this afternoon across northwest Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There will be a chance of severe thunderstorms Sunday across southeast Oklahoma. A chance of thunderstorms will return across the area Wednesday and continue through Friday. Although widespread severe is not expected a few strong to severe storms appear possible. .Flooding... Chance of heavy rainfall and possible flooding will continue Sunday morning across southeast Oklahoma. .Fire Weather... Near critical fire weather conditions may develop Tuesday afternoon across northwest Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 27, 3:07 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
307 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Hail Hobart 35.03N 99.10W
04/27/2024 E1.25 Inch Kiowa OK Public
Report from mPING, time is radar estimated.
&&
JHLocal storm report, Apr 27, 3:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
320 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Hail 2 W Tonkawa 36.70N 97.35W
04/27/2024 E2.25 Inch Kay OK Public
Report from mPING, time is radar estimated.
&&
JHLocal storm report, Apr 27, 3:24 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
324 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Hail 1 NW Braman 36.94N 97.35W
04/27/2024 E1.00 Inch Kay OK Public
Report from mPING, time is radar estimated.
&&
JHSpecial weather statement, Apr 27, 3:29 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
329 PM CDT Sat Apr 27 2024
OKZ016-017-022-023-272100-
Washita OK-Caddo OK-Custer OK-Blaine OK-
329 PM CDT Sat Apr 27 2024
...Strong thunderstorms will impact portions of northeastern Washita,
northwestern Caddo, southeastern Custer and southwestern Blaine
Counties through 400 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cordell to near Corn. Movement was
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Weatherford, Cordell, Hydro, Corn, Bessie, Colony, Cloud Chief, and
Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3564 9884 3563 9833 3518 9870 3528 9905
TIME...MOT...LOC 2029Z 214DEG 45KT 3528 9894 3536 9877
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MDULocal storm report, Apr 27, 3:34 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
334 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Tornado 6 SW Morrison 36.23N 97.09W
04/27/2024 Payne OK Law Enforcement
1 mile west of US-177, 1 mile south of Noble
County line.
&&
JHLocal storm report, Apr 27, 3:41 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
341 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tornado 3 W Knox City 33.42N 99.87W
04/27/2024 Knox TX Trained Spotter
tornado at FM 222 and 1292.
&&
JHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:11 AM CDT | River Flood Advisory | OUN | Carter, Johnston, Murray | 37 hr |
| Apr 27, 9:16 AM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| Apr 27, 9:25 AM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Apr 27, 9:30 AM CDT | River Flood Watch | OUN | Hughes, Seminole | 6 hr |
| Apr 27, 9:31 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 30 hr |
| Apr 27, 9:40 AM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Apr 27, 9:41 AM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Apr 27, 9:50 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 40 min |
| Apr 27, 10:10 AM CDT | Tornado Warning | OUN | Dewey, Roger Mills | 35 min |
| Apr 27, 10:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 47 min |
| Apr 27, 10:24 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 51 min |
| Apr 27, 10:32 AM CDT | Tornado Warning | OUN | Custer, Dewey, Roger Mills | 32 min |
| Apr 27, 10:34 AM CDT | Tornado Warning | OUN | Garfield, Major | 41 min |
| Apr 27, 10:50 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 40 min |
| Apr 27, 10:56 AM CDT | Tornado Warning | OUN | Garfield | 19 min |
| Apr 27, 11:01 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 44 min |
| Apr 27, 11:10 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 19 min |
| Apr 27, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 44 min |
| Apr 27, 11:24 AM CDT | Tornado Warning | OUN | Grant | 16 min |
| Apr 27, 11:35 AM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Apr 27, 11:38 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 67 min |
| Apr 27, 11:40 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 37 min |
| Apr 27, 11:59 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Major, Roger Mills, Woodward | 46 min |
| Apr 27, 12:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| Apr 27, 12:27 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 2 hr |
| Apr 27, 12:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 49 min |
| Apr 27, 12:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Apr 27, 12:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Apr 27, 12:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Apr 27, 12:58 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 2 hr |
| Apr 27, 12:59 PM CDT | Special Weather Statement | OUN | Major | 31 min |
| Apr 27, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 46 min |
| Apr 27, 1:01 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 44 min |
| Apr 27, 1:17 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Apr 27, 1:17 PM CDT | Tornado Warning | OUN | Garfield, Grant | 28 min |
| Apr 27, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 51 min |
| Apr 27, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 47 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 43 min |
| Apr 27, 1:39 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 24 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 47 min |
| Apr 27, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 44 min |
| Apr 27, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 34 min |
| Apr 27, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 27 min |
| Apr 27, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 41 min |
| Apr 27, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Apr 27, 2:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
| Apr 27, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 28 min |
| Apr 27, 2:38 PM CDT | Tornado Warning | OUN | Kay | 37 min |
| Apr 27, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 34 min |
| Apr 27, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 48 min |
| Apr 27, 2:44 PM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Apr 27, 2:46 PM CDT | Tornado Warning | OUN | Kay | 29 min |
| Apr 27, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 49 min |
| Apr 27, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 47 min |
| Apr 27, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 19 min |
| Apr 27, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Major, Noble | 41 min |
| Apr 27, 3:10 PM CDT | Tornado Warning | OUN | Garfield, Grant, Kay, Noble | 7 min |
| Apr 27, 3:14 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 46 min |
| Apr 27, 3:19 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Apr 27, 3:22 PM CDT | Tornado Warning | OUN | Noble, Payne | 38 min |
| Apr 27, 3:29 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Apr 27, 3:31 PM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Apr 27, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 41 min |
| Apr 27, 3:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 40 min |
| Apr 27, 3:38 PM CDT | River Flood Advisory | OUN | Atoka | 19 hr |
| Apr 27, 3:38 PM CDT | Tornado Warning | OUN | Caddo, Canadian, Washita | 52 min |
| Apr 27, 3:39 PM CDT | River Flood Advisory | OUN | Hughes, Seminole | 23 hr |
| Apr 27, 3:40 PM CDT | River Flood Advisory | OUN | Cotton | 17 hr |
| Apr 27, 3:41 PM CDT | River Flood Advisory | OUN | Comanche, Cotton | 17 hr |
| Apr 27, 3:42 PM CDT | River Flood Advisory | OUN | Grady | 17 hr |
| Apr 27, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 44 min |
| Apr 27, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| Apr 27, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble | 22 min |
| Apr 27, 4:05 PM CDT | Tornado Warning | OUN | Kay | 5 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | OUN | Caddo, Canadian | 39 min |
| Apr 27, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | OUN | Tillman | 41 min |
| Apr 27, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 39 min |
| Apr 27, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 23 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.